Trouble Unrinating

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rwolhar
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 1/30/2009 1:44 PM (GMT -7)   
Hello,
I am getting all too personal with you all now!!!

I am on zoloft, zanaflex, IB Profen, Oxycodone ER 40MG, and Oxycodone 15MG's....I am more or less sure that the Zoloft caused this little problem I am ahving but...it takes me about 5 minutes to "start" when i go pee. Anyone have this problem? Anyone have a solution? It may be the pain meds but Zoloft is my newest med and this problem is new.

I must say, the Oxy Extended release, which I have had for about 5 days (the problem came before them) are wonderful. I now only take th 15mg Oxy's for "breakthrough" pain.....which I am down to about 3 a day. I wish my DR. would have given me these sooner because I was taking 5 or 6 15mg's a day and still having pain.

Thanks for any advice/diagnosis/suggestions!
Qty 5 (15MG Oxycodone) Per day
Soma 5 times a day
IB-Profen 800MG 5 times a day

Tens Unit 1-2 hours per day
Lidocaine Patches - 2 per day
Chiropractic help 2 times per month


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2283
   Posted 1/30/2009 1:56 PM (GMT -7)   
That happened to me with Baclofan, but could be from anything. Eventually I stopped being able to go at all.

Try drinking more water. Narcotics dehydrate you, so it should be at least a gallon a day. You need salt & potassium to absorb the water, so maybe drink a small Gatorade once a day or get some salty crackers & bananas to eat every day. If that still doesn't help they can check your sodium & potassium levels at your PCP's office. If that all checks out, you'll probably have to start cutting meds out until the prob. resolves. Sounds like there's a good chance it's the latest med, but who knows. My doc said sometimes "muscle relaxers" are actually "anti-spasmodics" and can keep your bladder from contracting, so it's possible it's one of those. You really need a doc to say.

If it gets more severe & you can't go at all for a whole day, get into the doctor or hospital right away. Don't wait! I was told it can permanently damage your kidneys to not go for even just a few days.

feel better,
frances

rwolhar
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 1/30/2009 4:34 PM (GMT -7)   
Thanks! Great advice.
Qty 2 Oxycodone 40MG Extended Release per day
Qty 5 (15MG Oxycodone) Per day
Soma/Zanaflex 5 times a day
IB-Profen 800MG 5 times a day

Tens Unit 1-2 hours per day
Lidocaine Patches - 2 per day
Chiropractic help 2 times per month
Therapeutic Massage 1 time per month

Zoloft 50MG 1 time a day


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13470
   Posted 1/30/2009 6:09 PM (GMT -7)   
I had this happen when they increased the Fentanyl patch tp 75mg. Please call your dr if this continues one of your meds is causing something. Susie



Pamela Neckpain
Veteran Member


Date Joined May 2008
Total Posts : 1821
   Posted 1/31/2009 2:09 AM (GMT -7)   
I have that problem! I hate it. I say, "Wait for me. I'll be ready to go after I pee."
Ten minutes later I appear having done my duty.
The best thing I do is turn on the water in the sink and visualize this long long waterfall
at Yosemite. (Bridal Veil Falls)
It works pretty well.
It could be a prolapse. Keegals might help. I don't know. Just putting in my one cent.
Pamela :-)

kman78
Regular Member


Date Joined Jul 2006
Total Posts : 74
   Posted 1/31/2009 8:23 AM (GMT -7)   

Hi,

Your trouble urinating is most likely due to the oxycodone you are taking.  Opioids cause a little muscle that is needed for urination to tighten up, so it is harder for urine to pass.  It would be extremely rare for the zoloft to be the problem. I would let your doctor know whats going on.

 


pvnsvet
New Member


Date Joined Jan 2009
Total Posts : 3
   Posted 1/31/2009 4:58 PM (GMT -7)   
agree with the last post--it is likely your oxycodone and oxycontin (the oxycodone ER is the same as oxycontin). I too, am taking similar doses of these, and experience a little bit of your problem, and it started only after I had increased the medications a bit.

mrsm123
Veteran Member


Date Joined Dec 2007
Total Posts : 1228
   Posted 1/31/2009 5:31 PM (GMT -7)   

Hi R,

I am assuming that you have lumbar problems? It may very well be that the new med is the cause of your hesitation in urinating, but it might also be caused by something called Cauda Equina Syndrome. It is a compression of the lumbar nerves in the spinal cord( nerve roots from the spinal cord). Are you experiencing any other symptoms? A worsening of back or leg pain or both? Increasing or spreading numbness? Saddle area or buttock /genital area numbness? If you are, along with the hesitancy in urination or having similar problems with your bowels, you may need to be seen by your surgeon or physiatrist/PM doc right away.

I hope it's not CES, it's not a pleasant thing to deal with, but if you are experiencing any of those other symptoms I mentioned, please contact your doctor right away, and that means this weekend.

Sandi


PLIF/TLIF Fusion w/Instrumentation L4-5 Spondololysthesis L4-5.Laminectomies L4-5, foraminal stenosis L3-4, L4-5, L5-S1, herniations L3-4, L4-5, L5-S1, central canal stenosis L3-4, L4-5 and L5-S1
POST OP CES 3/30-06
Neurogenic Bladder and Bowel, bilateral numbness legs and feet
Revision for failed Back surgery, pseudoarthrosis L4-5, hemilaminectomies L3-4, L4-5, L5-S1, bmp added to revision fusion, replaced two bent screws that were reversing out of vertebrae - August 2, 2007
On going back pain and neuropathic pain, failed back surgery, consult for scs, decided not to do that at this point.
Adhesive Arachnoiditis also......just what I didn't need..9/08- adding bilateral ulnar neuropathy with severe compression to the mix. They want me to see a surgeon for ulnar nerve surgery, but I'm not biting.
I've seen enough surgeons over the last few years.


rwolhar
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 2/1/2009 4:57 AM (GMT -7)   
Thank You all. Thank goodness I am not having those other symptoms.
Qty 2 Oxycodone 40MG Extended Release per day
Qty 5 (15MG Oxycodone) Per day
Soma/Zanaflex 5 times a day
IB-Profen 800MG 5 times a day

Tens Unit 1-2 hours per day
Lidocaine Patches - 2 per day
Chiropractic help 2 times per month
Therapeutic Massage 1 time per month

Zoloft 50MG 1 time a day


Pamela Neckpain
Veteran Member


Date Joined May 2008
Total Posts : 1821
   Posted 2/1/2009 8:02 AM (GMT -7)   
Maybe ask your pharmacist about Zanaflex? It seems like you're taking quite a
bit.

I have it and sometimes I take it. I don't know what it does. I just hope it
does SOMETHING. I haven't noticed any improvement. Do you?

Pete trips again!
Veteran Member


Date Joined Nov 2006
Total Posts : 1899
   Posted 2/2/2009 4:58 AM (GMT -7)   
Hi R,
You don't give us your sex. I'm hoping that you are a female and not a male like me! I have urinary problems caused by my surgery form prostate cancers but had them prior too. Yes narcotics to exasperbate the problem for me. If you are a guy and over fourty, get your prostate checked>PLEASE!
Your Friend,
Pete
55 years old, Surgury, Radical Prostatectomy 8/20/03, PSA 6.6, Gleason 3 + 3 = 6, Adenocarcinoma extent (moderate) Stage & Margin:T2NOMX, No Metastases, Organ Confined, bone scan: Neg. 3 1/2 years of depression after surgery prior to Hypogonadizm DX, Testosterone Theropy (Testim Gel)since 12/06 but switched to a higher dose of (Androgel) 6/08. 55 and still alive and so glad to still be here to see my two sons grow up to be fine young men. They are both serving in the US Navy, one on an aircraft carrier heading for Hong Kong and the other on a Gator Freighter stationed in Norfolk, Va. I am one proud PaPa! 


ELderLy
Regular Member


Date Joined Aug 2008
Total Posts : 34
   Posted 2/2/2009 7:31 PM (GMT -7)   
  When i started taking Zanaflex i was having that painfull problem. I did a lil research and found that particular drug had some effect on the prostate gland. Slight swelling, it was a side effect in some people and boy, when if there is a side effect it, im a magnet for one or two of them. All this passed, no pun intended after a month or so of regular use. Hits me in the morning sometimes but after a half pot of coffee things get to flowin normal, and frequent.
yeah  
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:23 AM (GMT -7)
There are a total of 2,734,682 posts in 301,234 threads.
View Active Threads


Who's Online
This forum has 151348 registered members. Please welcome our newest member, fenway17.
324 Guest(s), 8 Registered Member(s) are currently online.  Details
Bololidat, Chanymom, TOOTY, iho, YiyiBoo, bdavis, trumpet123, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer